# SDR AWXA200100489

- Difficulty date: October 1, 2001
- Submitted: October 2, 2001
- Operation: Air carrier
- Aircraft: N179AW
- Make and model: Boeing 737277
- Aircraft serial: 22646
- Aircraft time: 60,017 hours, 48,585 cycles
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 314395
- Part serial: 1667
- Condition: Fractured
- Location: Lt Mlg
- Part time: 26,014 hours, 19,155 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LAX - WHEEL HUB FAILURE - DURING OVERNIGHT MAINTENANCE IN LAX, TECHNICIAN NOTICED THE NR 1 TIRE AND WHEEL ASSY APPEARED TO BE CANTED SLIGHTLY. MAINTENANCE REMOVED THE WHEEL ASSY FOR FURTHER INSPECTION AND FOUND THE INNER WHEEL HUB HAD CRACKED AND FRACTURED AROUND THE WHEEL BEARING AREA. THE BRAKE WAS ALSO REMOVED AND AXLE INSPECTED. NO DEFECTS WERE FOUND ON THE AXLE. THE BRAKE WAS REPLACED DUE TO METALLIC PARTICLES FROM THE WHEEL WERE FOUND IN THE BRAKE ASSY. THE WHEEL ASSY WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.
